T Nation

Insomnia Since Starting TRT


#428

You are very focused on a biological cause to your problem - as I have been - but all of your symptoms may in fact be due to your psychology. My physiologist, who is an incredibly perceptive, experienced and intelligent guy, has been working with me to help me understand that my thought processes and behaviours may be the root cause of my insomnia. Not sleeping begets more insomnia which causes fatigue, anxiety, exercise intolerance, depression, headaches, you name it…

While he cannot discount a biological cause of my problems, he has suggested to me on a number of occasions that my issue is with my cognition and not with my biology (he places reliance on the fact that i have been through a medical process which have turned up nada). He has also seen my behaviours in his other patients.

I think you guys suffering from these problems should at least be open to the idea that your fixation on finding a medicinal answer may be holding back your recovery.

For me, I think I have a latent and ingrained excitement or arousal when it comes to sleep which is frustrating me from achieving proper rest at night. My brain has associated sleep with danger and I fully expect it will take a long time for me to break this association: biologically my brain is working as it has evolved to work: to keep me out of danger. If bed is a place of danger then of course my brain will not allow me to fall asleep (and therefore become vulnerable to said danger).

I hope I don’t sound preachy. I’m still struggling immensely with all of this myself, and I regularly have thoughts of a biological contribution (the intensity of the condition making me think that it cannot merely be a product of my mind!).

I have enjoyed great relief, though, from ACCEPTING what I am experiencing. Not fighting it. Not thinking that my life is going to implode if I don’t get on top of it. Maybe you could try this method, too…


#429

His case is fairly extreme… I agree the mind is powerful and can actually make one sickness worse or even manifest new symptoms.


#430

I have been considering going to see a psychologist for a while now, my mind is my enemy, I am continuously monitoring changes in my body and then the mind takes over and things escalate very quickly, take for example;
Yesterday I did some light weights, it followed with some head pressure which I couldn’t stop thinking about, I couldn’t concentrate on anything else… anxiety started, brain fog, jelly legs etc and this carried on into the night.
If I could just break this cycle then I think things would vastly improve. @enackers


#431

Blimey! I feel like i’ve been hit with a sledgehammer today after last nights dose of L-tryptophan!


#432

No sleep?


#433

So I just got back from seeing a herbalist. After 2 hours of talking he came to the conclusion that I have a degree of ME and CFS. I don’t agree with this, yes I am tired and I suffer after exercise but it has been this way since I stopped taking SSRI medication. It’s easy to say I have ME or CFS but it hasn’t progressed into anything worse and I’m certainly not bed ridden. I can complete exercise, I just suffer afterwards. Anyway, he gave me some herbal tincture and some relaxing tea leaves LOL!!


#434

Yeah, I got 6 hours which is great for me, I just feel heavy headed today and can’t think straight…


#435

Drink water. Refresh yourself


#436

Normal w tryptophan.


#437

I know this is ridiculous. But I started taking omperazole (Prilosec) a couple weeks ago. And it makes me sleep so good. Actually dreamed almost every night. 40 mg


#438

Hmm, not heard of this, I will look this up…


#439

ahhh yes! I had this a couple of weeks ago to counteract the stomach pains that the SSRIs were causing, I didn’t like it tbh…


#440

I actually don’t like it either. It suppose to be temporary.

I was taking it in am and pm. Made me tired. And I think lowered my libido.

sucralfate Has much less side affects. It does not lower acid. Create coat so irritation can heal


#441

I just read this;

The impacts of estrogen (high or low) on brain neurotransmitters is complex and not fully quantified. Estrogen can increase excitatory neurotransmitters such as norepinephrine, which may be a possible mechanism for insomnia or increased anxiety in some folks.


#442

I bought this stuff, apparently it’s really

good at regulating Estrogen.
I am reluctant to take this or an AI as I am only 2 weeks into a new protocol and not 100% certain that I have got high E2. I have gone from 62.5mg E3.5D to 50mg E3.5D. My E2 was previously at 60, not sure how much it will come down just by dropping dosing by 25mg p\w, is this even enough to make a significant difference?


#443

I know the hell of insomnia and other high E2-related sides. BUT, I wouldn’t make any changes if you’re two weeks into a new protocol. If you do you’ll never know what your problem truly was. Trust me man, I’ve been dealing with this shit since October. I just made a protocol change but I had to wait 9 weeks before I switched so I’d know it wasn’t agreeing with me. Some folks on this website even say it may take up to 3 months for E2 to come down. However, they’re not dealing with the sides we are, I feel your pain.

You said you dropped 25mg already. Ride out the storm man!


#444

That is sound rational advice man, I really appreciate it. You obviously understand the need for a quick fix. I will ride it out brother, I’ve come this far…


#445

Update:

I have managed to start getting some sleep, broken sleep but better than I was a few weeks ago. The only thing I changed was my Test dosage from 62.5mg E3.5D to 50mg E3.5D, I am beginning to think the insomnia is high E2 related. I have 4 or 5 weeks left before I will do labs so will know more soon - I hope I am very close to being dialled in, if I am not then EOD injections is my next course of action.

I had to stop taking sertraline 25mg (zoloft), this sent me crazy, the side effects were horrendous. After doing lots of research I visited my doctor and asked for fluoxetine (prozac) oral solution, this way I can microdose it at like 2.5mg and 5mg instead of the lowest dose tablet form of 20mg. I have read that doing this keeps the side effects to a minimum. I have also read that 5mg works just as well as 20mg. I am doing this because I feel I am serotonin deficient.

I will keep you all update and thanks for your support so far.


#446

Sounds good!

Unfortunately I’m in a bad place at the moment. Scrotal Cream drove my T way too high (<1500) and my E2 to 56. SHBG is 25. Had a bad panic attack today. Im going to try 75mg gel daily on my shoulders and I started estrohalt + cdg today.
I admire your patience, really! If I were on your place I would’ve introduced dim+cdg as soon as I got it.


#447

… I am so tempted to introduce the dim but I have no idea where my E2 is at at the moment, once I retest in a few weeks I will see.
I also don’t know how strong these tablets are or how often I should be taking them. I could be taking them daily and potentially crash my E2. I would love to know how it feels to have my E2 at a normal level.
If my E2 comes back high in a few weeks then the options are: EOD injections, aromatase or Estrohalt. I really don’t know what to do for the best :-/